Alert archive / Nevada / Flash Flood Warnings in 2017
Flash Flood Warning 5, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 24, 2017, 3:48 PM PDT for Elko County, Nevada. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2017, 3:48 PM PDT (22:48 UTC)
- Expired
- Jul 24, 2017, 7:45 PM PDT
- In force
- 4 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Elko County, NV
The radar
The Elko radar (KLRX), 90 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -455 J/kg
- Mixed-layer LCL
- 2636 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462
WGUS55 KLKN 242248
FFWLKN
NVC007-250145-
/O.NEW.KLKN.FF.W.0005.170724T2248Z-170725T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
348 PM PDT MON JUL 24 2017
The National Weather Service in Elko Nevada has issued a
* Flash Flood Warning for...
Northwestern Elko County in northeastern Nevada...
* Until 645 PM PDT
* At 346 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Midas, Midas Mine and Wilson Rservoir.
Excessive rainfall over the burn scar will result in debris flow
moving through the Snowstorm burn area. The debris flow can consist
of rock, mud, vegetation and other loose materials.
LAT...LON 4175 11583 4114 11677 4125 11702 4129 11702
4191 11660
$$
LW2 follow-up statements
779
WGUS75 KLKN 250043
FFSLKN
Flash Flood Statement
National Weather Service Elko NV
543 PM PDT MON JUL 24 2017
NVC007-250145-
/O.CON.KLKN.FF.W.0005.000000T0000Z-170725T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Elko NV-
543 PM PDT MON JUL 24 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR
NORTHWESTERN ELKO COUNTY...
At 541 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain moving into the warned area. The flash flood threat
continues.
Excessive rainfall over the burn scar will result in debris flow
moving through the 4 Seasons Complex. The debris flow can consist of
rock, mud, vegetation and other loose materials.
Some locations that will experience flooding include...
Midas, Midas Mine and Wilson Rservoir.
LAT...LON 4175 11583 4114 11677 4125 11702 4129 11702
4191 11660
$$
LW169
WGUS55 KLKN 250138
FFWLKN
NVC007-250245-
/O.EXT.KLKN.FF.W.0005.000000T0000Z-170725T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
638 PM PDT MON JUL 24 2017
The National Weather Service in Elko Nevada has extended the
* Flash Flood Warning for...
Northwestern Elko County in northeastern Nevada...
* Until 745 PM PDT
* At 636 PM PDT, Doppler radar indicated thunderstorms producing
rain across the warned area. Flash flooding continues to be a
possiblility due to the recently burned area.
* Some locations that will experience flooding include...
Midas, Midas Mine and Wilson Rservoir.
Excessive rainfall over the burn scar will result in debris flow
moving through the 4 Seasons Complex. The debris flow can consist of
rock, mud, vegetation and other loose materials.
LAT...LON 4175 11583 4114 11677 4125 11702 4129 11702
4191 11660
$$
LWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:03 PM PDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 24, 2:03 PM PDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Elko NV 203 PM PDT Mon Jul 24 2017 .SYNOPSIS...Active weather expected this week as monsoon moisture will combine with a stalled trough along the California coast. Numerous showers and thunderstorms are expected with the potential for flash flooding as some of these storms could produce heavy rainfall especially this afternoon and Tuesday. Drier air returns towards the end of the week and will diminish chances for precipitation. && .SHORT TERM...Tonight through Wednesday. Showers and storms will develop this afternoon across the CWA. Some of these storms could be strong with gusty winds and even the potential for small hail. PW values will be even higher today with increased threat for flash flooding conditions. Flash flood watch has been issued. Burn scars from recent fires will be especially susceptible to flash flooding due to runoff. Given the forcing and instability, storms could likely continue into the overnight and early Tuesday morning. 70 KT jet across western NV will promote tilted updrafts and increased probability of severe convection across Humboldt into Lander counties. Potentially damaging hail and severe wind gusts will be primary threats today combined with the flash flood threat. Still expecting widespread scattered to numerous tstms Tuesday across the CWA as the mid-level low moves eastward providing for better dynamics across the area. Flash flooding threat will continue into Wednesday as more tstms develop across the state. Models are pegging north central and ELko county for centroid for maximum precipitation. .LONG TERM...Wednesday night through next Monday. The break down of the California low and its energy being absorbed and shunted northeast in the stronger southwest flow aloft will bring a push of drier air into northwest Nevada on Thursday. Monsoonal moisture will linger across northeast and east central parts of the state Thursday through Saturday which will provide a continued threat of isolated thunderstorms each afternoon/evening, some of which could produce locally heavy downpours as PWs will still be around 0.75 to 1.00 inch. Daytime temperatures will also rebound back up into the 90s as cloud cover will be less extensive than earlier in the week. Another surge of monsoonal moisture is poised to stream back northward into the Nevada later this weekend and early next week. Some of this moisture may eventually include the remnants of tropical system Hilary. So it appears another convectively active period with the potential for locally heavy rainfall/flash flooding, and isolated severe weather could be on the horizon of the later extended period. && .AVIATION...Scattered showers and thunderstorms will redevelop this afternoon and persist well into the evening given surge of monsoonal moisture and available instability around and enroute all TAF sites over the next 24 hours. Outflow winds over 30 knots, locally heavy downpours and small hail along with reduced visibilities are likely in the vicinity of stronger convective cells. Isolated severe wind gusts/wet microbursts over 50 knots possible with a few of the more intense descending storm cores. && .FIRE WEATHER...Expect scattered to numerous showers and thunderstorms through Wednesday across all zones as monsoon moisture and a storm system combine to produce potentially heavy rainfall for northeastern Nevada. Slightly drier air in northern Nevada will promote scattered dry thunderstorms and critical fire weather conditions this afternoon in fore zones 468, 469 and 470 primarily north of I-80. Thunderstorms should quickly transition to wet after sunset. Flash flooding and strong to severe storms will be possible and could extend into Wednesday. Additionally, monitoring of recent burn scars for the potential of flash flooding and/or debris flows in and around recent burn scars will be monitored closely. This active pattern will continue through the week. && .HYDROLOGY...A Flash Flood Watch continues for the entire CWA through Tuesday. Deep monsoon moisture in place south of I-80 combined with a mid-level disturbance west of the northern CA coast will allow for widespread convection across a large portion of the state. Rainfall today will moisten lower levels of the atmosphere and which could make expected showers thunderstorms tomorrow even more , especially on already saturated soils from recent thunderstorm activity. Primary concern will be recent burn scars, including the Oil Well, Roosters Comb, Snowstorm, Red Springs, Cole Creek, Strawberry, and Tabor Flats burns scars. There are also other recent burn scars that will be closely monitored. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 11 PM PDT this evening for Eastern Elko County-Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County. Flash Flood Watch through Tuesday evening for Humboldt County- Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County-Northwestern Nye County-Ruby Mountains/East Humboldt Range-South Central Elko County- Southeastern Elko County-Southern Lander County and Southern Eureka County-Southwestern Elko County-White Pine County. && 93/95/95/93
In the hours before
Special weather statement, Jul 24, 12:48 PM PDT, 3 hours before
Special Weather Statement
National Weather Service Elko NV
1248 PM PDT MON JUL 24 2017
NVZ036-037-040-242030-
Northwestern Nye County NV-
Southern Lander County and Southern Eureka County NV-
Northern Lander County and Northern Eureka County NV-
1248 PM PDT MON JUL 24 2017
...SPECIAL WEATHER STATEMENT...
At 1247 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles east of New Pass Summit, moving northeast at 10 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
New Pass Summit, Austin, Bob Scott Summit, Railroad Pass, Reese River
Valley and Mount Callaghan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3897 11736 3936 11777 3939 11775 3939 11770
3943 11764 3947 11765 3952 11759 3953 11750
3963 11746 3964 11749 3968 11746 3977 11750
3992 11747 4001 11754 4016 11746 3970 11654
TIME...MOT...LOC 1947Z 209DEG 9KT 3954 11732
LWSpecial weather statement, Jul 24, 12:51 PM PDT, 2 hours 57 minutes before
Special Weather Statement National Weather Service Elko NV 1251 PM PDT MON JUL 24 2017 NVZ035-037-040-041-242030- Northwestern Nye County NV- Southern Lander County and Southern Eureka County NV- Northeastern Nye County NV-White Pine County NV- 1251 PM PDT MON JUL 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER...NORTH CENTRAL NYE...WEST CENTRAL WHITE PINE AND SOUTHERN EUREKA COUNTIES UNTIL 130 PM PDT... At 1250 PM PDT, Doppler radar was tracking a strong thunderstorm 16 miles west of Eureka Airport, moving north at 10 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Eureka, Eureka Airport, Pinto Summit, Little Fish Lake Valley, Pancake Summit, Monitor Valley, Table Mountain and Antelope Peak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3875 11641 3889 11692 3981 11656 3951 11548 TIME...MOT...LOC 1950Z 200DEG 26KT 3953 11629 LW
Special weather statement, Jul 24, 1:45 PM PDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Elko NV 145 PM PDT MON JUL 24 2017 NVZ037-242130- Southern Lander County and Southern Eureka County NV- 145 PM PDT MON JUL 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANDER AND SOUTHWESTERN EUREKA COUNTIES UNTIL 230 PM PDT... At 144 PM PDT, Doppler radar was tracking a strong thunderstorm 14 miles northeast of Austin, moving northeast at 15 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Austin, Mount Callaghan and Bob Scott Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3943 11693 3951 11715 3993 11701 3974 11643 TIME...MOT...LOC 2044Z 212DEG 13KT 3966 11693 LW
Special weather statement, Jul 24, 2:18 PM PDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Elko NV 218 PM PDT MON JUL 24 2017 NVZ040-041-242145- Northwestern Nye County-Northeastern Nye County- 218 PM PDT MON JUL 24 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL NYE COUNTY... At 218 PM PDT, radar indicated strong thunderstorms were located along a line extending from 27 miles southwest of Pinto Summit to 32 miles east of Manhattan. Movement was east at 20 mph. Wind gusts of 50 to 55 mph and pea size hail are possible with these storms. Locations impacted include... Little Fish Lake Valley. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3915 11594 3840 11611 3842 11669 3913 11640 TIME...MOT...LOC 2118Z 255DEG 23KT 3917 11630 3861 11647 DLW
Special weather statement, Jul 24, 2:36 PM PDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Elko NV
236 PM PDT MON JUL 24 2017
NVZ037-040-242215-
Northwestern Nye County-Southern Lander County and Southern Eureka
County-
236 PM PDT MON JUL 24 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN LANDER AND
NORTHWESTERN NYE COUNTIES...
At 235 PM PDT, radar indicated strong thunderstorms were located
along a line extending from 16 miles southeast of Middlegate to 6
miles south of Gabbs. Movement was northeast at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Gabbs, Berlin Ichthyosaur Sp and Ione.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3891 11820 3900 11820 3910 11777 3911 11780
3912 11780 3917 11753 3893 11748 3866 11756
3865 11789
TIME...MOT...LOC 2135Z 224DEG 32KT 3907 11789 3878 11791
DLWSpecial weather statement, Jul 24, 2:48 PM PDT, 1 hour before
Special Weather Statement National Weather Service Elko NV 248 PM PDT MON JUL 24 2017 NVZ041-242230- Northeastern Nye County NV- 248 PM PDT MON JUL 24 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NYE COUNTY UNTIL 330 PM PDT... At 247 PM PDT, Doppler radar was tracking strong thunderstorms along a line extending from 33 miles southeast of Hickison Summit to 27 miles east of Manhattan. Movement was northeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. These storms will remain over mainly rural areas of north central Nye County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3908 11584 3853 11598 3853 11643 3901 11630 TIME...MOT...LOC 2147Z 247DEG 16KT 3904 11638 3854 11656 DLW
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:08 PM PDT | Special Weather Statement | LKN | Elko | 37 min |
| Jul 23, 5:25 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 50 min |
| Jul 23, 6:36 PM PDT | Special Weather Statement | LKN | Humboldt | 39 min |
| Jul 24, 11:55 AM PDT | Red Flag Warning | LKN | Elko | 10 hr |
| Jul 24, 11:57 AM PDT | Special Weather Statement | LKN | Lander | 48 min |
| Jul 24, 12:18 PM PDT | Special Weather Statement | LKN | 27 min | |
| Jul 24, 12:48 PM PDT | Special Weather Statement | LKN | Lander | 42 min |
| Jul 24, 12:51 PM PDT | Special Weather Statement | LKN | 39 min | |
| Jul 24, 1:45 PM PDT | Special Weather Statement | LKN | Lander | 45 min |
| Jul 24, 1:49 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Jul 24, 1:55 PM PDT | Severe Thunderstorm Warning | LKN | Eureka | 54 min |
| Jul 24, 2:18 PM PDT | Special Weather Statement | LKN | 27 min | |
| Jul 24, 2:30 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Jul 24, 2:36 PM PDT | Special Weather Statement | LKN | 39 min | |
| Jul 24, 2:42 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander | 3 hr |
| Jul 24, 2:48 PM PDT | Special Weather Statement | LKN | 42 min | |
| Jul 24, 3:21 PM PDT | Severe Thunderstorm Warning | LKN | Lander | 24 min |
| Jul 24, 3:30 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Jul 24, 4:06 PM PDT | Special Weather Statement | LKN | 54 min | |
| Jul 24, 4:13 PM PDT | Special Weather Statement | LKN | 32 min | |
| Jul 24, 4:15 PM PDT | Special Weather Statement | LKN | 60 min | |
| Jul 24, 4:17 PM PDT | Special Weather Statement | LKN | 43 min | |
| Jul 24, 4:52 PM PDT | Special Weather Statement | LKN | 38 min |
Nearby
Flash Flood Warnings in Nevada, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.